Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Taking brufin for headache. Unable to sleep and vomiting. What should I do?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
hi foedoctor iam deying wih headacke itried brufin ,advil from last 2 days I couldn't sleep I took holiday at work . because womiting started tried ADVIL, BRUFIN ZOPICLONE TO SLEAP I HAVE APPLIED FOR CARE CARD
Posted Tue, 19 Nov 2013 in Headache and Migraines
Answered by Dr. Rakesh Karanwal 2 hours later
Brief Answer:
Take symptomatic therapy as a short-term measure

Detailed Answer:
Hi Ma'am,

Thanks for your query.

I wish you had provided me with as much information about your problems as possible, which would have enabled me to zero in to the exact cause.

This notwithstanding, from the sketchy details, it seems that you have an attack of acute Migraine.

As a short-term measure, you may take Sumatriptan 100mg straightaway and repeat the dose after 12 hours if headache does not improve. Usually, the patient gets to know that migraine attack is imminent. Sumatriptan is effective in aborting the attack ONLY if taken just before the headache begins. Once the headache starts, its efficacy comes down.

In addition, continue with ibuprofen 400mg thrice daily, along with a cup of strong coffee; anti-vomiting drug such as ondansetron thrice daily, to curtail the attack.

However, preventive measures are the best form of treatment. Preventive treatment for 6-12months or more, will certainly give you permanent relief from migraines.

Once you get relief from headache, I will suggest that you revert back to me with all details, such as, duration and frequency of headaches; description of attacks; associated features; foods that precipitate headaches; current medications; any co-existing disease; presence of anxiety, depression or mood swings etc..

On receipt of additional information, I will certainly advise you on preventive treatment and measures.

Awaiting your response,

Fond regards,

Dr. Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor